Jump to content
Survivor1

Survivor1: Sleeping after trazodone (and benzo)

Recommended Posts

Glosmom

Hi Survivor!  I second your recommendation.  Steroids completely debilitated my 20 year old  daughter (at the time she is now 22 years old). She took them for hives (for 8 days) and she became psychotic and did not recover after 7 months so we put her on risperidone and now we are in antipsychotic tapering hell.  The side effects of medications are not even discussed with patients....but those are the things that can change lives forever!  Hope you continue to feel better.  My daughter hopefully will recover once we get her off this antipsychotic but we have been dealing with the fall out for 2 and 1/2 years.

Best Wishes to You! glosmom

Share this post


Link to post
Survivor1

 

2 hours ago, Glosmom said:

Steroids completely debilitated my 20 year old  daughter

 

Hello Glosmom,  thanks so much for sharing your daughter's experience.  I just read your thread and I am so sorry for what your daughter is going through.  

 

It truly is unbelievable that steroids are prescribed with such frequency especially since it is widely acknowledged in the medical community that there is such a thing as steroid WD.  They even come in tapering packs!  When I got the shot I specifically asked for side effects, as I now know better than to put something in my mouth without asking questions.  I was told "insomnia".  Well, I got that and so much more.

 

I have connected with a community of people online who have similar steroid stories, and sadly most of them have been put on ADs, APs, and benzos to cope with the side effects.  And these drugs don't even help!  Now they are in the position of your daughter, having to taper these awful drugs.  If I weren't on Trazodone already, I probably would have added something too.

 

Thank you for your good wishes, and I hope for the best for your daughter too.  I keep telling myself "it has to get better".  It will.  

 

Take care.

 

 

Share this post


Link to post
Waiting12

I’m so glad you feel you are emerging from your setback! I’ve been wondering how you were doing. Did it get worse for you before it got better? I’m 2 months into my setback from the antibiotics and this week has been the absolute scariest and worst yet. Glad you are back to being functional. Only up from here. We must avoid any meds that can affect the nervous system. 

Share this post


Link to post
Survivor1

Hi @Waiting12,  so sorry you are going through this.  I believe you have a double whammy - the antibiotic and the dental anesthesia.  

 

I can only imagine what you are going through.   For me there was no let up for about 3 months. I only started seeing relief two weeks ago.  So I suspect you may have to endure for a while until you get some relief.  I see that you had a few short windows. That is very encouraging.  You are two months out, so quite a while has elapsed which means relief may be around the corner.  I sure wish that for you. 

 

I am still just stacking the days.  I fear that is the only thing to do.

 

Best wishes.

Share this post


Link to post
WiggleIt

Dear Survivor,

Wow, you have been through the wringer!  Still, though, the fact that you have recently gotten relief is excellent and a definite beacon of hope.  Until I came to SA, I was very naive about prescription side effects.  I took antibiotics if necessary like normal.  I got vaccinated as child with no troubles, etc., and I got adult vaccines that were required for college with no trouble.

But, man oh man, did stuff change when psych meds destabilized my body!  I can't tolerate anything anymore, not even Ibuprofen or vitamin supplements.  If I take anything like that, it flares up my dystonia.

I do everything I can to avoid getting sick now, because I don't want to be put in a position where I need antibiotics and end up with severe, unrelenting dystonia again.  That's really my life goal: avoiding dystonia flares at all costs!

Share this post


Link to post
Carmie

Hi Survivor, 

 

I’m really sorry you’ve had such an intense three months, but I’m so happy to hear you’re slowly getting a bit better. It’s the most amazing feeling when the window starts to open a little after you’ve been riding a long wave. Come on window, open a little wider! 

 

That’s so horrible what the steroid shot did to you, one shot, just goes to show how potent they are. Being in withdrawal already wouldn’t have helped. I’m scared to take anything. I took anti-inflammatories once n got such severe stomach pain that I ended up in hospital. It was supposed to reduce inflammation but it caused inflammation. Paradoxical indeed! 

 

Take care and I hope your window keeps widening.

 

Sending hugs🤗

 

 

Share this post


Link to post
Survivor1
6 hours ago, WiggleIt said:

I do everything I can to avoid getting sick now, because I don't want to be put in a position where I need antibiotics

 

hi WiggleIt, I absolutely understand.  I still haven't gotten my flu shot because I do not know if it is safe for me or not.  I'm waiting for another month then maybe take the plunge.  

 

I read your last post in your thread. That is interesting about the hair loss etc being on one side of the body only.  The body is such a complex vehicle.  And I am so happy you are able to feel small pleasures.  Take care of yourself.

 

5 hours ago, Carmie said:

It’s the most amazing feeling when the window starts to open a little after you’ve been riding a long wave

 

Very true, Carmie.  And horrible when that wave hits after a few days of feeling decent.  Overall I am definitely improving.  

Share this post


Link to post
Carmie

Hi Survivor, 

 

Just checking in to see how you’re doing? Are you continuing to recover from that awful steroid shot?

 

Sending hugs🤗

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.